October 14, 2009 (LifeSiteNews.com)
- The Swiss government is linking a woman's death to the popular birth control product Yaz made by Bayer Pharmaceuticals.
The woman died of a pulmonary embolism in June, just 10 months after starting the hormonal contraceptive.
The government agency, Swissmedic has launched an investigation into the death. The agency stated on its website that "thromboembolic complications are rare but well-known complications associated" with hormonal contraceptives. Between January 1, 2005, and April 15, 2009, stated Swissmedic, there were a total of 691 reports of suspected adverse reactions linked to contraceptives in Sweden, of which 49 were venous thromboembolism. The agency also related 9 deaths from pulmonary embolism associated with the contraceptives since 1990.
Last month American Life League (ALL)
, which has a program highlighting the risks involved in hormonal contraceptives, reported that Patti Kelly, 28, of Austin, Texas
was diagnosed in August with multiple blood clots in both lungs. Her doctor told her that if she hadn't come into the emergency room when she did, she "could have died instantly." Her doctor attributed the blood clots to her use of hormonal contraceptives.
While the feminist establishment is busy playing a twisted game of 'See No Evil' for the sake of their birth control agenda, women are dying," said Marie Hahnenberg, ALL's director of The Pill Kills project. "How long are they going to hide the dangerous side effects of birth control? How many more women have to die?"
Other side effects of hormonal contraceptives include increased risk of cancer, bone loss and cerebral hemorrhage.
"The big pharmaceutical companies, feminists and the pro-abortion lobby are busy convincing us that birth control allows us to have perfectly planned life," Hahnenberg said. "But the truth is birth control is dangerous and sometimes deadly and women deserve the truth - now."